Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online
Ask a Urologist   »  

What causes air and gas after urination post total hip replacement?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
Hi - my husband is recovering from a total hip replacement and now seems to be dealing with a bacterial infection, possibly of the prostate, but comes with air or gas spurting out after he finishes urinating. It can be very loud and sputter for quite a while. His GP doesn't think it's much, but put him on antibiotics. We requested to see a urologist, and he has a ct scan tomorrow. The surgeon expressed significant concern about the infection and said we need to get it taken care of asap. Is it appropriate for us to push to see the urologist right away - instead of 10 days out when the appointment is - and would the catheter he had during the surgery have caused or contributed to this? It's been 5 weeks since the surgery.
Posted Tue, 4 Feb 2014 in Urinary and Bladder Problems
Answered by Dr. Sudhir 49 minutes later
Brief Answer: I would vote to see urologist immediately. Detailed Answer: Hello, Welcome to XXXXXXX Air and gas coming out suggests an anaerobic infection. There can be two approaches. See urologist and get appropriate antibiotics. Second is to get urine culture test done.This test will determine which organism is causing infection and which antibiotic is appropriate to treat it. At the moment your GP must have put him on an empirical broad spectrum antibiotic.This may or may not help. Hope this helps.Please ask if there are doubts.Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor